Louisiana, 2008Tornado and Damaging Wind in Louisiana, February 16, 2008
February 16, 2008 · NWS LIX · 2 events in 1 county or zone
An isolated thunderstorm in the vicinity of a warm front produced a tornado and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm in the vicinity of a warm front produced a tornado and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 16, 3:35 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 16, 3:35 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 AM CST SAT FEB 16 2008
.DISCUSSION...
EARLY THIS MORNING THERE WAS AN UPPER-LEVEL LOW OVER NORTHWESTERN
MEXICO/SOUTHWESTERN US WITH A SURFACE LOW DEVELOPING ALONG A
FRONTAL BOUNDARY OVER SOUTHERN/SOUTHEASTERN TEXAS. WARM...MOIST
AIR WILL PUSH ONSHORE OVER LOUISIANA AND MISSISSIPPI TODAY...WITH
THE SURFACE LOW PUSHING INTO MISSOURI BY SUNDAY MORNING. THE UPPER
LOW WILL BE PUSHING INTO MISSOURI BY SUNDAY MORNING ALSO. THE
GFS...NAM...ECMWF ALL HAVE SIMILAR SOLUTIONS WITH THIS
SYSTEM...ALTHOUGH THE GFS IS A LITTLE FASTER. THE NAM SHOWS 0-3KM
STORM RELATIVE HELICITY GOING UP TO 439 M2/S2 BY 12Z AND THE GFS
481 M2/S2 BY 06Z SUNDAY. A STRONG LOW-LEVEL JET ALSO WILL AID IN
STORM DEVELOPMENT AND INTENSITY. HOWEVER THE BETTER DYNAMICS WILL
REMAIN FARTHER NORTH. TEMPS SHOULD REMAIN FAIRLY WARM ON
SUNDAY...BEFORE THE COLD PUSH SUNDAY NIGHT AND MONDAY. TRANQUIL
WEATHER IS EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE SLIDES
ACROSS THE AREA. BY WEDNESDAY AFTERNOON THE HIGH WILL HAVE MOVED
TO THE EAST...LEADING TO RETURN FLOW OVER LOUISIANA AND A CHANCE
FOR SOME SHOWERS. HOWEVER IT WILL BE UNTIL THURSDAY BEFORE THE
NEXT SHORTWAVE DROPS INTO WEST TEXAS AND AIDS IN THE DEVELOPMENT
OF THE NEXT SURFACE SYSTEM. AS OF THE 00Z RUN OF THE GFS...IT
LOOKS LIKE THIS SYSTEM WILL PASS TO THE NORTH OF OUR PCWA...WITH
THE FRONT STALLING TO OUR NORTH FRIDAY AND SATURDAY.
.AVIATION...
GENERALLY VFR TODAY...EXCEPT FOR SOME MVFR CONDITIONS THIS MORNING
IN SOME LIGHT RAIN AROUND BTR OR LIGHT FOG/STRATUS AT
MSY...GPT...MCB.
.MARINE...
WINDS WILL PICK UP WITH THIS LOW PRESSURE SYSTEM WITH A SMALL
CRAFT ADVISORY LIKELY TO BE REQUIRED SATURDAY NIGHT INTO SUNDAY.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 55 73 40 / 30 70 70 10
BTR 71 56 73 42 / 30 70 70 10
MSY 72 60 73 48 / 30 70 70 10
GPT 69 58 71 44 / 20 60 70 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Feb 16, 6:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CST SAT FEB 16 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-161800-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CST SAT FEB 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER TEXAS AND MOVE NORTHEAST
ACROSS THE MID MISSISSIPPI VALLEY...DRAGGING A COLD FRONT INTO
LOUISIANA ON SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD AND ALONG THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY OCCUR
WITH A SQUALL LINE PASSAGE EARLY SUNDAY MORNING. THERE REMAINS A
SLIGHT THREAT FOR SOME OF THESE STORMS TO BECOME SEVERE.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE SATURDAY NIGHT AS A
COLD FRONT APPROACHES THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS...WITH A SLIGHT THREAT OF SEVERE
THUNDERSTORMS...WILL BE MOVING THROUGH EXTREME SOUTHEASTERN LOUISIANA
AND COASTAL MISSISSIPPI SUNDAY MORNING. SMALL CRAFT ADVISORY
CONDITIONS MAY CONTINUE INTO MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Tornado, Pointe Coupee
- When
- February 16, 6:30 AM CST to 6:33 AM CST
- Where
- Pointe Coupee County, 2 mi W of Morganza to 0.76 mi NNE of Morganza
- Rating
- EF1
- Path length
- 2.47 mi
- Path width
- 40 yd
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 30.730, -91.634
An isolated thunderstorm produced a tornado that moved along an 2.5 mile long path from west of Morganza to the community of Morganza. Mandella Lane west of New Roads. One mobile home sustained severe damage south of Morganza when its roof was ripped off, several homes had minor to moderate roof damage, carports were damaged and tree limbs blown down.
Thunderstorm Wind, Pointe Coupee
- When
- February 16, 6:35 AM CST
- Where
- Pointe Coupee County, New Roads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.680, -91.430
Thunderstorm wind gust produced damage to trees, tree limbs, carport and awnings.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Missouri, February 16 to 17, 20081 death · $500,000 · 16 events
- Flash Flooding in Oklahoma, February 16 to 17, 20081 death · 2 events
- Tornado and Damaging Winds in Texas, February 16, 2008$50,000 · EF1 · 3 events
- Lightning Strikes in Arkansas, February 16, 2008$41,000 · 2 events
- Tornado and Hail in Texas, February 16, 2008$27,000 · EF0 · 9 events
- Damaging Winds in Louisiana, February 16, 2008$30,000 · 54 kt wind · 4 events
- Winter Storm and Flooding in Missouri, February 16 to 19, 2008$2,000 · 21 events
- Winter Storm and Winter Weather in Iowa, February 16 to 17, 200816 events
- Winter Storm and Winter Weather in Texas, February 16, 200810 events
- Hail in Texas, February 16, 20081.25 in hail · 5 events
- Heavy Snow in New Mexico, February 16, 20084 events
- Hail and Damaging Wind in Louisiana, February 16, 2008$2,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83843, 85232.